Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 91, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 17, 2012, 3:50 AM EST. It took effect at Dec 17, 2012, 9:00 PM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 3:50 AM EST (08:50 UTC)
- In effect from
- Dec 17, 2012, 9:00 PM EST
- Expired
- Dec 19, 2012, 7:00 AM EST
- In force
- 34 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
119 WHUS72 KMHX 170850 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE SOUTHERN AND CENTRAL EASTERN NORTH CAROLINA WATERS TODAY THROUGH WEDNESDAY... .SEAS WILL BUILD TO AROUND 6 FEET TODAY OVER THE OUTER SOUTHERN AND CENTRAL WATERS AS HIGHER SEAS FROM THE GULF STREAM PROPAGATE TOWARD THE COAST. TONIGHT WINDS WILL INCREASE AHEAD OF AND BEHIND A COLD FRONT WHICH IS FORECAST TO CROSS THE WATERS LATE TONIGHT. WINDS OF 15 TO 25 KNOTS WILL PRODUCE SEAS OF 5 TO 7 FEET OVER THE SOUTHERN AND CENTRAL WATERS. AMZ156-158-172100- /O.NEW.KMHX.SC.Y.0091.121217T1200Z-121219T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 350 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT BECOMING WEST TONIGHT. * SEAS...4 TO 6 FEET TODAY AND 5 TO 7 FEET TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-172100- /O.NEW.KMHX.SC.Y.0091.121217T1200Z-121219T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 350 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 11 AM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT BECOMING WEST TONIGHT. * SEAS...4 TO 6 FEET TODAY AND 5 TO 7 FEET TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
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
309 WHUS72 KMHX 180354 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1054 PM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE SOUTHERN AND CENTRAL EASTERN NORTH CAROLINA WATERS THIS EVENING THROUGH WEDNESDAY... .SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING AHEAD OF A COLD FRONT WHICH IS FORECAST TO CROSS THE WATERS LATE TONIGHT. WINDS WILL THEN SHIFT TO THE WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. THESE WINDS WILL PRODUCE SEAS OF 4 TO 6 FEET OVER THE SOUTHERN AND CENTRAL WATERS LATE TODAY THROUGH WEDNESDAY. AMZ156-158-181200- /O.CON.KMHX.SC.Y.0091.000000T0000Z-121219T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1054 PM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT BECOMING WEST LATE TONIGHT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-181200- /O.CON.KMHX.SC.Y.0091.000000T0000Z-121219T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1054 PM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT BECOMING WEST LATE TONIGHT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
586 WHUS72 KMHX 180838 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 338 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER ALL OF THE EASTERN NORTH CAROLINA COASTAL WATERS TODAY AND TONIGHT... .SOUTHWEST WINDS 15 TO 20 KNOTS WILL BECOME WESTERLY AND INCREASE TO 25 TO 30 KNOTS LATE TODAY AND THIS EVENING AS HIGH PRESSURE BUILDS INTO THE WATERS FROM THE SOUTHWEST. WINDS WILL BECOME NORTHWEST AND DIMINISH TO 15 TO 20 KNOTS VERY LATE TONIGHT. SEAS OF 4 TO 6 FEET WILL BUILD TO 5 TO 7 FEET LATE TODAY AND THIS EVENING THEN SUBSIDE TO 3 TO 5 FEET VERY LATE TONIGHT AND EARLY WEDNESDAY. AMZ130-135-182100- /O.EXB.KMHX.SC.Y.0091.121218T2100Z-121219T0600Z/ ALBEMARLE SOUND-PAMLICO SOUND- 338 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-182100- /O.EXB.KMHX.SC.Y.0091.121218T2100Z-121219T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 338 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET BUILDING BRIEFLY TO 4 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-182100- /O.EXT.KMHX.SC.Y.0091.000000T0000Z-121219T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 338 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 6 FEET BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-182100- /O.CON.KMHX.SC.Y.0091.000000T0000Z-121219T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 338 AM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
621 WHUS72 KMHX 182042 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER ALL OF THE EASTERN NORTH CAROLINA COASTAL WATERS TONIGHT... .SOUTHWEST WINDS 15 TO 20 KNOTS WILL BECOME WESTERLY AND INCREASE TO 25 TO 30 KNOTS THIS EVENING AS HIGH PRESSURE BUILDS INTO THE WATERS FROM THE SOUTHWEST. WINDS WILL BECOME NORTHWEST AND DIMINISH TO 15 TO 20 KNOTS VERY LATE TONIGHT. SEAS OF 4 TO 6 FEET WILL BUILD TO 5 TO 7 FEET THIS EVENING...THEN SUBSIDE TO 3 TO 5 FEET VERY LATE TONIGHT AND EARLY WEDNESDAY. AMZ156-158-190600- /O.CON.KMHX.SC.Y.0091.000000T0000Z-121219T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 342 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-191000- /O.CON.KMHX.SC.Y.0091.000000T0000Z-121219T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 342 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-190600- /O.CON.KMHX.SC.Y.0091.121218T2100Z-121219T0600Z/ ALBEMARLE SOUND-PAMLICO SOUND- 342 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-190600- /O.CON.KMHX.SC.Y.0091.121218T2100Z-121219T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 342 PM EST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
547 WHUS72 KMHX 190825 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 325 AM EST WED DEC 19 2012 ...SMALL CRAFT ADVISORY CONDITIONS CONTINUE FOR THE OUTER CENTRAL NORTH CAROLINA WATERS EARLY THIS MORNING... .WESTERLY WINDS HAVE DIMINISHED TO 15 TO 20 KNOTS THIS MORNING WITH SEAS OVER THE OUTER CENTRAL WATERS EXPECTED TO SUBSIDE FROM 4 TO 6 FEET EARLY THIS MORNING TO 3 TO 5 FEET. AMZ152-154-191200- /O.CON.KMHX.SC.Y.0091.000000T0000Z-121219T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 325 AM EST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT. * SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 3:41 AM EST, 9 minutes earlier.
Area forecast discussion, Dec 17, 3:41 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 AM EST MON DEC 17 2012
.SYNOPSIS...
A COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA FROM THE WEST
TODAY...THEN MOVE THROUGH THE AREA LATE TONIGHT. HIGH PRESSURE
WILL PASS TO THE SOUTH WEDNESDAY. A STRONG COLD FRONT WILL MOVE
THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL BUILD TO THE SOUTH
SATURDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 340 AM MONDAY...DEEP SOUTHWESTERLY FLOW CONTINUES TO
CIRCULATE MOISTURE ACROSS EASTERN NC AHEAD OF A SLOW MOVING COLD
FRONT TODAY. WIDESPREAD SHOWERS CONTINUE ACROSS EASTERN NC WELL
AHEAD OF THE FRONT AS THE INITIAL SHORTWAVE MOVES THROUGH THE
AREA. THE MODELS ARE INDICATING A LULL IN THE PRECIPITATION AFTER
THE SHORTWAVE PASSES WITH MAINLY DRY WEATHER EXPECTED IN THE MID
TO LATE MORNING THROUGH EARLY TO MID AFTERNOON. THEN ANOTHER
SHORTWAVE WILL APPROACH WITH THE REDEVELOPMENT OF WIDESPREAD
SHOWERS LATE TODAY. HAVE ADDED A LOW CHANCE FOR THUNDER WITH THIS
SECOND BATCH OF SHOWERS LATE TODAY AS BETTER DYNAMICS PRODUCE
STRONG LIFT AND THIS MAY OVERCOME MARGINAL INSTABILITY FORECAST
OVER THE REGION. TEMPERATURES WILL BE MILD WITH HIGHS IN THE
MIDDLE TO UPPER 60S INLAND AND LOWER 60S OUTER BANKS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AS OF 340 AM MONDAY...UNSETTLED WEATHER CONTINUES TONIGHT AHEAD OF
THE COLD FRONT WITH WIDESPREAD SHOWERS/CHANCE OF THUNDERSTORM
EXPECTED THROUGH MIDNIGHT THEN PRECIPITATION WILL TAPER OF RAPIDLY
FROM WEST TO EAST AS THE COLD FRONT SURGES OFFSHORE AROUND 06Z.
GUIDANCE WAS IN EXCELLENT AGREEMENT WITH FORECAST OVERNIGHT LOWS
IN THE LOWER TO MIDDLE 50S AND WAS FOLLOWED.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 340 AM MONDAY...BOTH 16/12Z ECMWF AND 00Z GFS IN GOOD AGREEMENT
THROUGH THE EXTENDED. AREA WILL DRY OUT BEGINNING TUESDAY AS THE
COLD FRONT QUICKLY MOVES EAST. NOT MUCH OF A TEMPERATURE CHANGE
BEHIND THE FRONT AS FLOW REMAINS ZONAL THROUGH MOST OF THE
ATMOSPHERE. HIGH PRESSURE WILL PASS TO THE SOUTH ON WEDNESDAY
WITH MOSTLY SUNNY SKIES AND A LIGHT WEST WIND. A SOUTHERLY FLOW
DEVELOPS WEDNESDAY NIGHT INTO THURSDAY AS THE HIGH WILL BE OFF THE
SOUTHEAST COAST. THE NEXT FRONT WILL SWEEP THROUGH THURSDAY NIGHT.
SPC HAS THE FORECAST AREA MENTIONED IN THE DAY 4-8 OUTLOOK FOR A
POSSIBLE LINE OF STRONG CONVECTION WITH WIND THREAT. WILL CARRY
CHANCE POPS FOR THURSDAY AFTERNOON AND NIGHT. MUCH TOO EARLY TO
MENTION ANY SEVERE THREAT IN THE ZONES BUT WILL MAKE A MENTION IN
THE HAZARDOUS WEATHER OUTLOOK. THIS FRONT WILL HAVE A CHILLY
AIRMASS BEHIND IT FOR FRIDAY THROUGH SUNDAY WITH HIGHS IN THE
LOWER 50S AND LOWS IN THE LOWER TO MID 30S.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY NIGHT/...
AS OF 1230 AM MONDAY...DIFFICULT TAF FORECAST AS WIDESPREAD
PRECIPITATION AND LOW CLOUDS ARE EXPECTED THROUGH MOST OF THE TAF
PERIOD. PERSISTENCE HAS BEEN FOR IFR/LIFR CONDITIONS VARYING TO
MVFR AND OCCASIONALLY TO VFR. WILL CONTINUE TO FORECAST PREDOMINATE
IFR CONDITIONS THROUGH MONDAY MORNING THEN INDICATE DRYING WITH
BRIEFLY IMPROVING CONDITIONS MONDAY AFTERNOON AS INITIAL SHORTWAVE
PASSES TO THE EAST. ANOTHER SHORTWAVE WILL APPROACH THE AREA LATE
MONDAY WITH WIDESPREAD RAIN AND IFR CONDITIONS DEVELOPING BY
EVENING.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 340 AM MONDAY...VFR THROUGH THURSDAY WITH MOSTLY CLEAR SKIES.
SURFACE WINDS GENERALLY FROM THE WEST. FLOW WILL TURN SOUTHERLY
WEDNESDAY NIGHT AND THURSDAY AHEAD OF NEXT APPROACHING COLD FRONT.
SCATTERED CONVECTION EXPECTED THURSDAY AFTERNOON AND
EVENING...SOME OF IT POSSIBLY STRONG. THE FRONT WILL SWEEP THROUGH
THURSDAY NIGHT WITH WINDS VEERING TO WEST AND INCREASING TO AROUND
15 TO 20 KNOTS WITH HIGHER GUSTS.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 340 AM MONDAY...SOUTHWEST FLOW WILL REMAIN LIGHT FOR MOST OF
TODAY WITH SPEEDS AROUND 10 KT. LATE TODAY AND ESPECIALLY TONIGHT
THE PRESSURE GRADIENT WILL INCREASE AS A COLD FRONT APPROACHES
THEN MOVES THROUGH THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO
SW 15 TO 20 KT WITH GUSTS TO 25 KT THIS EVENING SHIFTING TO WEST
LATE TONIGHT. THE WAVE WATCH WAVE MODEL IS INDICATING THAT SEAS
WILL BUILD TO 6 FT THIS MORNING DESPITE THE LIGHT FLOW. THIS IS
MOST LIKELY DUE TO HIGHER SEAS BEING GENERATED OVER THE WARMER
GULF STREAM WHERE WINDS WILL BE MUCH STRONGER THAN CLOSER TO SHORE
WHERE THE SHELF WATERS ARE COOL. THESE WAVE WILL PROPAGATE INTO
THE SOUTHERN AND CENTRAL WATERS THIS MORNING ANY MAY BRIEFLY
SUBSIDE LATE TODAY BEFORE BUILDING AGAIN THIS EVENING AND
OVERNIGHT IN RESPONSE TO THE STRONGER FLOW ASSOCIATED WITH THE
COLD FRONTAL PASSAGE. BASED ON THIS HAVE ISSUED SMALL CRAFT
ADVISORIES FOR THE SOUTHERN AND CENTRAL WATERS.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 340 AM MONDAY...THE LATEST RUNS OF BOTH ECMWF AND GFS IN CLOSE
AGREEMENT AND USED A CONSENSUS BLEND. THE EXTENDED PORTION OF THE
MARINE FORECAST WILL HAVE A WIDE RANGE OF WINDS AND SEAS. GUSTY
WEST WIND BEHIND DEPARTING FRONT TUESDAY. SMALL CRAFT WINDS/SEAS
LIKELY ON THE COASTAL WATERS SOUTH OF OREGON INLET WILL END ON
TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE PASSES TO THE SOUTH
AND PRESSURE GRADIENT LOOSENS. A BRIEF PERIOD OF LIGHT WINDS
FORECAST WEDNESDAY NIGHT AS THE HIGH MOVES OFF THE SOUTHEAST
COAST. WINDS AND SEAS WILL RAPIDLY INCREASE ON THURSDAY AHEAD OF A
STRONG COLD FRONT APPROACHING FROM THE WEST. THIS FRONT WILL HAVE
MORE OF A PUNCH TO IT THAN THE ONE PASSING THROUGH TONIGHT. STRONG
SMALL CRAFT WINDS/SEAS FORECAST ACROSS ALL WATERS AS WELL AS THE
ALBEMARLE AND PAMLICO SOUNDS. WINDS COULD PEAK AS MUCH AS 25 TO 30
KNOTS IN THE CENTRAL WATERS AND SEAS WILL AVERAGE 5 TO 9 FEET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR AMZ156-158.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...JME/HSA
MARINE...JME/HSANearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.